How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

On cipramil for many years.keep putting on weight. Is there

Customer Question

On cipramil for many years.keep putting on weight. Is there a substitute?
Submitted: 3 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 3 years ago.

Elliott, LPCC, NCC :

Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Elliott, LPCC, NCC :

Dear friend,

Elliott, LPCC, NCC :

I believe that I can help.

Elliott, LPCC, NCC :

Cipramil (citalopram) is a Selective Serotonin Reuptake Inhibitor (SSRI) class of antidepressant, effective for depression, and somewhat for anxiety as well.

Elliott, LPCC, NCC :

One of the most pronounced side effects of Cipramil is weight gain, sometimes substantial.

Elliott, LPCC, NCC :

Most antidepressants cause side effects, particularly weight gain.

Elliott, LPCC, NCC :

There is one, however, that does NOT cause weight gain, and may even help you to lose some of those extra pounds.

Elliott, LPCC, NCC :

It is very effective as an antidepressant and as an antianxiety medication.

Elliott, LPCC, NCC :

It is called bupropion (brand name is Wellbutrin) and should help you continue to feel relief from depression and anxiety, but no longer cause weight problems.

Elliott, LPCC, NCC :

Talk to your physician about SLOWLY weaning you off the Cipramil (it cannot be done quickly) whilst adding on the bupropion.

Elliott, LPCC, NCC :

Done slowly, the transition can be effected smoothly and you may start to lose weight as well. You certainly should not gain anymore.

Elliott, LPCC, NCC :

I hope that this has helped you, and I shall keep you in my prayers.

Elliott, LPCC, NCC :

Warm regardsd,

Elliott, LPCC, NCC :

Elliott, MAE, LPCC, NCC, CCMHC

Related Mental Health Questions